Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 5, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 20, 2014, 7:40 PM CDT for Hardeman County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2014, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 20, 2014, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WFUS54 KOUN 210040
TOROUN
TXC197-210115-
/O.NEW.KOUN.TO.W.0005.140421T0040Z-140421T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SUN APR 20 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HARDEMAN COUNTY IN NORTHERN TEXAS...
* UNTIL 815 PM CDT
* AT 740 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES NORTHEAST OF KIRKLAND...MOVING EAST AT
10 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN HARDEMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3451 9988 3438 9988 3439 10000 3448 10000
3448 9999
TIME...MOT...LOC 0040Z 268DEG 8KT 3444 10000
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:57 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 20, 6:57 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 657 PM CDT SUN APR 20 2014 .DISCUSSION... A FEW SEVERE STORMS WITH HAIL REMAIN POSSIBLE THIS EVENING. ONE SUPERCELL WITH VERY LARGE HAIL CONTINUES BETWEEN HOLLIS AND QUANAH AND WILL CONTINUE TO MOVE EAST AND SOUTHEAST. A LINE OF STORMS OVER FAR WESTERN OKLAHOMA WILL MOVE EAST THIS EVENING. ALL STORMS SHOULD WEAKEN OVER THE NEXT FEW HOURS AS THEY ENCOUNTER WEAKER INSTABILITY TO THE EAST. A FEW HAIL REPORTS CAN BE EXPECTED THROUGH 9 OR 10 PM. AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW AS WELL. && .AVIATION... HAVE LOW CONFIDENCE IN THE TAFS THROUGH 18Z. TSRA OVER WESTERN OKLAHOMA WILL MOVE EAST AND WEAKEN OVER THE NEXT FEW HOURS. WIDESPREAD IFR OR LOWER CONDITIONS MAY DEVELOP ACROSS THE AREA 02-10Z. ADDED MENTION AT MANY SITES. A COLD FRONT WILL MOVE THROUGH THE AREA 12-21Z...BRINGING A WIND SHIFT TO THE NORTH AND A SLOW IMPROVEMENT IN CONDITIONS. MBS && .PREV DISCUSSION... /ISSUED 253 PM CDT SUN APR 20 2014/ DISCUSSION... LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEAST FROM WESTERN NORTH TEXAS INTO SOUTHERN AND PARTS OF CENTRAL OKLAHOMA LATE THIS AFTERNOON. NO SEVERE WEATHER EXPECTED WITH THIS BATCH OF ELEVATED STORMS. STORMS DEVELOPING TX PANHANDLE WILL POSE A MARGINAL SEVERE HAIL RISK INTO THE EARLY EVENING...AS WILL ANY STORMS THAT CAN FORM FARTHER SOUTH TOWARD LUBBOCK/MIDLAND. PRIMARY AREAS THAT WILL WILL NEED TO MONITOR FOR THIS POSSIBILITY ARE WESTERN NORTH TEXAS AND THE SOUTHWEST-QUARTER OF OKLAHOMA. IF WE CAN GET COMPLEX OF STORMS TO FORM LATE THIS AFTERNOON AND EVENING JUST OFF TEXAS HIGH PLAINS SHOULD MAINTAIN ITSELF THROUGH THE NIGHT AS TROUGH PROGRESSES SLOWLY OVER THE REGION. BETTER FLOW AND MOISTURE WILL RESIDE ACROSS SOUTHERN OKLAHOMA WHICH WILL BE AREA WITH HIGHEST CHANCES FOR APPRECIABLE RAINFALL...WITH CHANCES DECREASING AS YOU GO NORTH INTO CENTRAL/NORTHERN OKLAHOMA. NEXT MAIN CHANCE FOR STRONG AND SEVERE STORMS WILL BE WEDNESDAY. MODELS AGREE ON DRYLINE EVENT LATE WEDNESDAY ACROSS WESTERN PARTS OF OKLAHOMA INTO ADJACENT PARTS OF NORTH TEXAS...SPREADING EAST WEDNESDAY NIGHT OVER MUCH OF REGION AS WEAK FRONT PUSHES THROUGH OKLAHOMA AND NORTH TEXAS. THIS FRONT PROGD TO RETURN NORTHWARD LATE THURSDAY AND LINGER OVER OR CLOSE TO THE BODY OF OKLAHOMA INTO NEXT WEEKEND. ALTHOUGH WE WILL HAVE S/WV RIDGING OVER THE REGION AHEAD OF NEXT MAIN TROUGH...DIURNALLY DRIVEN SHOWERS AND STORMS MAY OCCUR. MORE SIGNIFICANT STORM DEVELOPMENT CURRENTLY APPEARS TO BE NEXT WEEKEND AS HIGH AMPLITUDE TROUGH APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 77 55 80 / 60 50 10 0 HOBART OK 60 79 54 81 / 50 20 0 0 WICHITA FALLS TX 61 80 56 83 / 60 20 10 0 GAGE OK 56 79 50 80 / 60 10 0 0 PONCA CITY OK 58 77 50 80 / 60 40 10 0 DURANT OK 60 76 58 80 / 70 50 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/17/17
Hazardous weather outlook, Apr 20, 7:21 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT SUN APR 20 2014 OKZ004>048-050>052-TXZ083>090-220000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 721 PM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT .THUNDERSTORMS... A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH 10 PM THIS EVENING...MAINLY IN FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...INCLUDING THE ALTUS...QUANAH...VERNON...AND FREDERICK AREAS. THE PRIMARY HAZARD IS LARGE HAIL UP TO TENNIS BALL SIZE. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY AFTER 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .THUNDERSTORMS... SHOWERS AND THUNDERSTORM WILL BE POSSIBLE MONDAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON. NO SEVERE STORMS ARE EXPECTED. THERE WILL BE AT LEAST A SLIGHT CHANCE OF STORMS AGAIN FROM WEDNESDAY THROUGH SATURDAY. THE GREATEST RISK OF SEVERE STORMS WILL BE ON WEDNESDAY. .FIRE WEATHER... ON WEDNESDAY AFTERNOON...WARM AND WINDY WEATHER WILL ELEVATE THE RISK OF WILDFIRES...MAINLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO DROP ONLY INTO THE RANGE OF 30 TO 50 PERCENT. THURSDAY WILL BE MUCH DRIER...BUT WIND SPEEDS WILL DROP INTO THE RANGE OF 5 TO 15 MPH. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Apr 20, 5:53 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 553 PM CDT SUN APR 20 2014 OKZ004-009-202345- HARPER OK-ELLIS OK- 553 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND ELLIS COUNTIES UNTIL 645 PM CDT... AT 552 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR GATE TO 7 MILES SOUTHWEST OF LAKE MARVIN...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... SHATTUCK...BUFFALO...LAVERNE...ARNETT...GAGE...ROSSTON...MAY AND CATESBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9954 3617 9965 3593 9999 3700 10000 TIME...MOT...LOC 2252Z 220DEG 26KT 3687 10002 3580 10024 MBS
Special weather statement, Apr 20, 6:13 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 613 PM CDT SUN APR 20 2014 OKZ004-009-210000- HARPER OK-ELLIS OK- 613 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER AND NORTHWESTERN ELLIS COUNTIES UNTIL 700 PM CDT... AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF LAVERNE...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3700 9966 3676 9956 3650 10000 3700 10000 TIME...MOT...LOC 2310Z 227DEG 27KT 3674 9997
Local storm report, Apr 20, 6:24 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HOLLIS 34.69N 99.92W
04/20/2014 E1.25 INCH HARMON OK PUBLIC
&&
JPIKELocal storm report, Apr 20, 7:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL ELDORADO 34.47N 99.65W
04/20/2014 E1.00 INCH JACKSON OK EMERGENCY MNGR
&&
JPIKELocal storm report, Apr 20, 7:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 NE ELDORADO 34.50N 99.61W
04/20/2014 E1.75 INCH JACKSON OK TRAINED SPOTTER
&&
JPIKELocal storm report, Apr 20, 7:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 2 S HOLLIS 34.66N 99.92W
04/20/2014 E1.00 INCH HARMON OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 50 min |
| Apr 20, 7:22 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 53 min |
| Apr 20, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 62 min |
| Apr 20, 8:16 PM CDT | Areal Flood Advisory | OUN | Hardeman | 3 hr |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 61 min |
| Apr 20, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 62 min |
| Apr 20, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 29 min |
| Apr 20, 10:21 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Wilbarger | 114 min |
| Apr 20, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 46 min |
| Apr 20, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 32 min |
| Apr 20, 10:53 PM CDT | Special Weather Statement | OUN | Knox | 52 min |
| Apr 21, 12:29 AM CDT | Special Weather Statement | OUN | Baylor | 46 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.